Results 1 to 9 of 9

Thread: Pregabalin/ Lyrica...nervous..

  1. #1
    Join Date
    Jan 2011
    Posts
    122

    Pregabalin/ Lyrica...nervous..

    I have tried Nurontin and it made me VERY aggitated and weird feelings and I was awake all night with the oddest feelings I wont even speak of here. I said I would never try another anti-siezure anti-convulsant med again for pain. Even having told the pain management dr, my surgeon, rheumatologist and my family dr the issue I had with Nutontin, they all still keep pushing on taking Pregabalin/ Lyrica. I'm down right afraid to take it! It's sitting there STARING at me on my kitchen counter every day. I hover around it in pain and pick it up, then remember the long night, read the side effects and possibilities and how you have to be weaned off it, and I put it down and walk away and suffer out the pain. My family dr first kept pushing anti-deppressant drugs so I am leary anyway. I am one of those people I dont want mood altering drugs or anything that messes with my brain chemistry like that. I am a strong believer in the pain is telling you something, listen and care for it. I dont believe a pill to make me happier will fix the SOURCE of the pain. ......Others who have tried Pagabalin/ Lyrica please respond.

  2. #2
    Join Date
    Apr 2010
    Location
    Easton PA
    Posts
    182
    I, personally, have not taken it, but my brother does. He had a fusion, after a fall out of a tree, and had terrible nerve pain, in his feet. He was hesitant to take it too(heard all the horror stories)but he has done very well on it. He started at a very low dose, and slowly increased it. If you are taking it short term, and have problems with it, you can usually just stop it. It is when you are on it long term, that you have to wean off of it(is what he was told). Hope this helps.
    Lori in PA, 52 yrs. old
    T54/L72
    Surgery 6/7/11, T3-S1, all posterior, with pelvic anchors
    Gained 2 inches!
    Dr. Boachie, HSS, NYC
    12/10/13 Hardware Removal for infection
    Lost 2", gained PJK!

  3. #3
    Join Date
    Mar 2005
    Location
    NJ across from NYC
    Posts
    329

    Lyrica

    I was put on Lyrica when I had my fusion in December (never had been on it before) and continued it through January. I didn't have any side effects. Since I was only on it for six weeks or so, I just stopped taking it and I was fine. Everyone's body chemistry is different. I hope you find a solution. LYNN
    1981 Surgery with Harrington Rod; fused from T2 to L3 - Dr.Keim (at 26 years old)
    2000 Partial Rod Removal
    2001 Right Scapular Resection
    12/07/2010 Surgical stabilization L3 through sacrum with revision harrington rod instrumentation, interbody fusion and pre-sacral fusion L5-S1 - Dr. Boachie (at 56 years old)
    06/11/14 - Posterior cervical fusion C3 - T3 (Mountaineer System) due to severely arthritic joints - Dr. Patrick O'Leary (at age 59)

  4. #4
    Join Date
    Oct 2008
    Location
    Orlando, FL
    Posts
    177
    I tried lyrica a few years ago, after my first surgery. It didn't relieve my pain, but I think that may have been because my disc had reherniated a month or two after the surgery (which I didn't realize, thought it was pain from the surgery).

    Anyway, I didn't have any bad side effects at all. I didn't take it very long, probably only 4-6 weeks and then just stopped because it wasn't helping. I didn't have anything bad happen when I stopped it suddenly like that.

    I am taking gabapentin now, and have amazing relief from it. I would have tried lyrica again, but it's no longer covered by my insurance. I wonder if it would help, now that my nerve is no longer compressed.

    I'd say try it, I think just getting SOME relief can really lift your spirits. I know it lifted mine! I was getting really frustrated at around 10 weeks post-op with my horrible residual nerve pain. But as soon as I got relief, my mood was instantly lifted! I also notice I sleep better now. I think breaking the cycle of constant pain can do wonders for your spirit/recovery.

    I still have pain, but it's not as bad as w/o the gabapentin. Take if for a week and see.

    Hope you get some relief! We're all pulling for you!
    Rebecca
    Age: 28
    Dx w/ scoli @ age 12 S curves T-40* L-42*
    wore night bending brace as teenager
    Curves changed to 50's plus or minus
    herniated disc L2-3, Discectomy October 2007
    fusion L2-3 November 2008
    Revision L2-3 Fusion, Removal of hardware August 2009
    Curves measuring 52 T&L September 2010
    Fused T4-L4, all posterior December 27th 2010
    gained almost two inches in height

    Before and After Exterior
    Before and After X-rays
    My blog: http://herscoliosisjourney.blogspot.com/

  5. #5
    Join Date
    Jan 2011
    Posts
    122
    My prescription is 50mg, a low dose I think. Says 1 one X per day for 4 days, then 2 a day for 4 days, then 3 a day for 4 days..
    I took one today about noon. It maybe relieved SOME pain, but not much. I felt very zomby driving home. It was that feeling like I hadnt slept in a while, the eyes burning and super tired feeling. Thats not good for driving, but I had to get home..
    I guess I will give it a try again tomorrow. Does, is it supposed to help the 1st time you take it ? or does it take awhile? I guess I can ask the pharmacist.

  6. #6
    Join Date
    Jan 2011
    Posts
    122

    Peach

    You are so nice. ) Hug.
    Who was your surgeon again ?

  7. #7
    Join Date
    Jul 2008
    Location
    west midlands, UK
    Posts
    152
    I have been taking Pregabalin (lyrica) for 2 years now.I started taking it pre-surgery for nerve pains and its helped me a lot with nerve pains post-surgery.

    The 1st time I took it I felt drunk and couldnt really function but that wore off after a day and I have had no side effects since.
    I tend to vary the ammount I take, although I never take the full dose.

  8. #8
    Join Date
    Jan 2011
    Posts
    197
    Leanne, you can either call your pharmacist or you can call the 800# of the manufacturer. They will be able to answer your questions better than the pharmacist, more than likely.

    Also, if you do have adverse effects, call the 800# so they can have record of it.
    Female, age 38
    4 years of bracing, concluded at 42*upper/38*lower
    currently 64*upper/40*lower
    Fused T3-L4 on Feb 23 2011
    now 32*upper/18* lower

  9. #9
    Join Date
    Jan 2011
    Posts
    122
    I have taken it 2 times, 1 tablet 50mg. It doesnt really do anything for me for pain so far, I just feel kind of weird.
    Called pharmacist to see how long it takes to kick in or help and he said a few days. He didnt sound to sure of that though.
    Noticed it says weigh gain as a common side effect... Anyone on that ?

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •